# SDR DXTA2019100402917

- Difficulty date: October 4, 2019
- Submitted: October 14, 2019
- Operation: Air carrier
- Aircraft: N618QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605506
- Aircraft time: 12,873 hours, 9,973 cycles
- Engine: Pwa PW545A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Contaminated
- Location: Lt & Rt
- Stage of operation: CR
- How discovered: O
- Nature of condition: C, B
- Precautionary procedure: B, A

## Discrepancy

COCKPIT ODOR - AT FL410 STARTED TO GET A JET EXHAUST ODOR IN THE COCKPIT. BOTH CREWMEMBERS STARTING EXPERIENCE NAUSEOUS SYMPTOMS.   CONTINUED BUT STARTED AN EARLY DESCENT. ONCE BELOW 10,000FT, SYMPTOMS IMPROVED AND THE SMELL DISSIPATED. THE APU WAS OFF DURING THE ENTIRE EVENT. DEFINITELY NOT EXHAUST OR BAD SOCK OR MUSTY SMELL. SMELL WAS WORST AT HIGH POWER SETTING. WITH APU ON WHILE ON THE GROUND AND TAXI OUT WE COULD NOT SMELL ANYTHING UNUSUAL.   REMOVED LT OZONE CONVERTER  AND INSTALLED A NEW CONVERTER.  REMOVED RT OZONE CONVERTER AND INSTALLED A NEW CONVERTER. PERFORMED LEAK CHECK, NO LEAKS NOTED. ALL WORK COMPLETED IAW AMM 21-71-00.  REMOVED AND REPLACED THE WATER SEPARATOR CONDENSER SOCK WITH NEW.  LEAK AND OPS CHECKED GOOD IAW ECS AND WATER SEPARATOR OPERATION AND MAINTENANCE MANUAL4-404.  NO FURTHER ODORS NOTED IN COCKPIT OR CABIN.  ACCOMPLISHED BORESCOPE INSPECTION ON LT ENGINE AND FOUND MINOR AMOUNT OF JOINT COMPOUND STREAKING IN ONE LOCATION ONLY. NO OTHER DISCREPANCIES NOTED AT THIS TIME. ALL WORK COMPLETED IAW EMM 72-00-00.  REMOVED THE LT ENGINE AND INSTALLED INSPECTED SERVICEABLE ENGINE.   PERFORMED OPERATIONAL LEAK CHECKS AND PERFORMANCE RUNS SATISFACTORILY. ALL WORK COMPLETED IAW AMM 71-00-00 & EMM 71-00-00 & 72-00-00. ACCOMPLISHED BORESCOPE INSPECTION OF THE RT ENGINE AND FOUND SIGNIFICANT AMOUNT OF JOINT  COMPOUND STREAKING IN MULTIPLE LOCATIONS. NO OTHER DISCREPANCIES NOTED AT THIS TIME. ALL WORK COMPLETED IAW EMM 72-00-00. REMOVED RT ENGINE AND INSTALLED INSPECTED SERVICEABLE ENGINE. PERFORMED OPERATIONAL LEAK CHECKS AND PERFORMANCE RUNS SATISFACTORILY. ALL WORK COMPLETED IAW AMM 71-00-00 & EMM 71-00-00 & 72-00-00.
